Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 99, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 7, 2013, 2:24 PM CDT for Geneva County, Houston County, Alabama. It was in force for 51 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2013, 2:24 PM CDT (19:24 UTC)
- Expired
- Jun 7, 2013, 3:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Geneva County, AL, Houston County, AL
The radar
The Ft Rucker radar (KEOX), 37 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 2:25 PM CDT | TSTM WND DMG | Fadette, AL | TREES DOWN AROUND FADETTE |
| Jun 7, 2:30 PM CDT | TSTM WND DMG | 1 Se Merritts Crossroad, AL | DOTHAN EAGLE NEWSPAPER ARTICLE REPORTED TREES DOWN ALONG PROVIDENCE ROAD. DELAYED REPORT FROM JUNE 7TH STORM. |
| Jun 7, 2:32 PM CDT | TSTM WND DMG | 1 Sse Merritts Crossroa, AL | DOTHAN EAGLE SHOWED A PICTURE OF A TREE ACROSS THE ROAD NEAR THE INTERSECTION OF ATWELL ROAD AND NEW HOPE ROAD AND STATED SEVERAL TREES WERE DOWN ALONG NEW HOPE ROAD. DELAYED REPORT FROM JUNE 7TH STORM. |
| Jun 7, 2:32 PM CDT | TSTM WND DMG | 2 S Malvern, AL | TREES AND POWERLINES REPORTED DOWN AROUND MALVERN. DEBRIS IN THE ROAD. |
| Jun 7, 2:35 PM CDT | TSTM WND DMG | 5 Sse Taylor, AL | DOTHAN EAGLE NEWSPAPER SHOWED A PICTURE OF POWER LINES DOWN ON SKIPPER ROAD. DELAYED REPORT FROM JUNE 7TH STORM. |
| Jun 7, 2:36 PM CDT | TSTM WND DMG | Rehobeth, AL | SEVERAL TREES AND POWERLINES REPORTED DOWN AROUND REHOBETH. TIME ESTIMATED BY RADAR. |
| Jun 7, 2:38 PM CDT | TSTM WND DMG | Olympia Spa Resort, AL | RELAYED REPORT OF SEVERAL PINE TREES SNAPPED ON GOLF COURSE. TIME ESTIMATED BY RADAR. |
| Jun 7, 2:40 PM CDT | TSTM WND DMG | 1 Ssw Memphis, AL | TREES DOWN ON MIDDLETON ROAD FROM FLOURNOY MOORE ROAD TO EUGENE WEST ROAD. REPORTED VIA SOCIAL MEDIA. |
| Jun 7, 2:43 PM CDT | TSTM WND DMG | 4 Nw Cottonwood, AL | TREES DOWN ON WILLIE VARNUM ROAD BETWEEN COUNTY ROAD 33 AND HARPER JOY ROAD. REPORTED VIA SOCIAL MEDIA. |
| Jun 7, 2:46 PM CDT | TSTM WND DMG | 4 Ssw Cowarts, AL | TREES DOWN ALONG HALL ROAD AND COOT FOWLER ROAD INCLUDING ONE ON A HOUSE ACROSS FROM BRIAR CREEK VETERINARY CLINIC. REPORTED VIA SOCIAL MEDIA. |
| Jun 7, 2:46 PM CDT | TSTM WND DMG | 5 Nnw Cottonwood, AL | TREES DOWN WITH BARNS AND TRAILERS DAMAGED ON COTTONWOOD ROAD AND GENE TERRY ROAD. REPORTED VIA SOCIAL MEDIA. |
| Jun 7, 2:47 PM CDT | TSTM WND DMG | 3 S Cowarts, AL | AWNING BLOWN OFF COWARTS CREEK CHURCH ALONG WITH A FENCE AND TREE DOWN. REPORTED VIA SOCIAL MEDIA. |
| Jun 7, 2:50 PM CDT | TSTM WND DMG | 2 N Cottonwood, AL | TREES AND POWER LINES DOWN ABOUT 2 MILES FROM COTTONWOOD. REPORTED VIA SOCIAL MEDIA. |
| Jun 7, 2:52 PM CDT | TSTM WND GST 70 | Avon, AL | PUBLIC ESTIMATED 65 TO 70 MPH WINDS NEAR AVON. REPORTED VIA SOCIAL MEDIA. |
| Jun 7, 2:57 PM CDT | TSTM WND DMG | Ashford, AL | WTVY-TV SUBMITTED A PICTURE OF A PIECE OF WOOD EMBEDDED IN THE ROOF OF A STRUCTURE IN THE ASHFORD AREA WITH OTHER DEBRIS SCATTERED AROUND THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 520 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
341 WUUS52 KTAE 071924 SVRTAE ALC061-069-072015- /O.NEW.KTAE.SV.W.0099.130607T1924Z-130607T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 224 PM CDT FRI JUN 7 2013 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN GENEVA COUNTY IN SOUTHEAST ALABAMA... CENTRAL HOUSTON COUNTY IN SOUTHEAST ALABAMA... * UNTIL 315 PM CDT * AT 222 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES WEST OF COTTONWOOD...OR NEAR FADETTE...AND MOVING NORTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COWARTS AND ASHFORD PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3127 8524 3109 8507 3099 8552 3109 8561 TIME...MOT...LOC 1924Z 247DEG 26KT 3106 8551 $$ 38-GODSEY
2 follow-up statements
636 WWUS52 KTAE 071941 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 341 PM EDT FRI JUN 7 2013 ALC061-071951- /O.CAN.KTAE.SV.W.0099.000000T0000Z-130607T2015Z/ GENEVA AL- 241 PM CDT FRI JUN 7 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GENEVA COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAD MOVED INTO HOUSTON COUNTY...THUS THE WARNING HAS BEEN CANCELLED FOR GENEVA COUNTY. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3115 8548 3127 8524 3109 8507 3100 8549 TIME...MOT...LOC 1941Z 247DEG 26KT 3111 8538 $$ ALC069-072015- /O.CON.KTAE.SV.W.0099.000000T0000Z-130607T2015Z/ HOUSTON AL- 241 PM CDT FRI JUN 7 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR HOUSTON COUNTY... AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OLYMPIA SPA RESORT...MOVING NORTHEAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COTTONWOOD...COWARTS...ASHFORD...BARBER...HARMON AND PANSEY PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. && LAT...LON 3115 8548 3127 8524 3109 8507 3100 8549 TIME...MOT...LOC 1941Z 247DEG 26KT 3111 8538 $$ 38-GODSEY
957 WWUS52 KTAE 071956 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 256 PM CDT FRI JUN 7 2013 ALC069-072015- /O.CON.KTAE.SV.W.0099.000000T0000Z-130607T2015Z/ HOUSTON AL- 256 PM CDT FRI JUN 7 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR CENTRAL HOUSTON COUNTY... AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LOVETOWN OR ABOUT NEAR ASHFORD...MOVING NORTHEAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ASHFORD AND PANSEY PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. && LAT...LON 3104 8531 3120 8537 3127 8524 3109 8507 TIME...MOT...LOC 1956Z 247DEG 26KT 3115 8526 $$ 38-GODSEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 7:48 AM CDT, 6 hours 36 minutes earlier.
Area forecast discussion, Jun 7, 7:48 AM CDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 848 AM EDT Fri Jun 7 2013 ...Isolated Strong to Marginally Severe Storms Possible this Afternoon... .NEAR TERM [Until 8 PM This Evening]... Tropical Storm Andrea is now well northeast of the area moving parallel along the South Carolina coast. Convection-allowing models were very consistent in showing convective initiation around 10-11 UTC near the Florida Panhandle coastline. Initiation actually occurred at 12 UTC giving credence to these models. The 12 UTC KTAE sounding shows low to mid level flow is westerly at 15-20 kt. This regime would support high PoPs based solely on sea breeze climatology. However, we will also have some synoptic scale influences to contend with today. Water vapor imagery shows a decent short wave for this time of year pivoting eastward across Mississippi this morning. Surface analysis shows a frontal boundary stretching southwestward across northern Alabama and southern Mississippi. The front will make very slow eastward progress today, perhaps reaching our northwestern zones by late in the day. Meanwhile, the vort center will move over the forecast area with DPVA enhancing lift. 0-6 km bulk shear vectors increase to 25-30 kt this afternoon. The modified KTAE sounding show SBCAPE around 2000 J/KG. Where the instability and shear coincide, there could be a few strong to marginally severe storms with some gusty winds or hail this afternoon. However, mid level lapse rates are quite weak and that should serve to limit overall updraft strengths. PoPs were tweaked a bit mainly to extend the area of likely PoP a bit further east and south. Highs will be a couple of degrees below normal due to the possibility of an early start to storms. Most areas will top out in the upper 80s. && .SHORT TERM [8 PM This Evening Through Sunday]... The shortwave that will affect the area today is expected to lift to the northeast and weaken tonight. PoPs should decrease overnight in a typical diurnal fashion for this time of year. By Saturday into Sunday, a mean upper level trough west of the area and surface ridging east of the area will keep the deep layer flow southwesterly, which should allow for seasonably humid conditions with typical diurnal convection each day. Highs around 90 are lows around 70 are expected. && .LONG TERM [Sunday Night through Thursday]... We will have above seasonal rain chances on Monday as models show deep layer moisture over the region ahead of an upper level trough and surface cold front. A drier airmass will gradually filter in by mid week especially in the mid levels. However, we still expect convection each afternoon due to the sea breeze. Will show slightly higher PoPs over the Florida zones for Wednesday and Thursday. Inland areas will be around 90 through Tuesday and then low-mid 90s Wednesday and Thursday. Lows will range from the upper 60s to mid 70s. && .AVIATION [Beginning 13Z Friday]... [Through 012z Saturday] IFR ceilings this morning at DHN, ABY and VLD should lift to MVFR and then scatter out by 14Z. Current TAF set shows vicinity thunder at the terminals this afternoon. However, with an approaching short wave expected to enhance convection today and the PoP distribution such as it is, we will inevitably be amending to include tempo groups for a couple of them, most likely DHN and ABY. We anticipate a return of IFR to MVFR ceilings overnight, most likely after 09Z. && .MARINE... With Andrea now well off to the northeast of the waters, a moderate gradient remains in place. Moderate southwesterly winds and slightly elevated seas are expected to continue for the majority of today, as a weak low pressure system approaches from the west. Light to occasionally moderate onshore winds and generally low seas are expected to continue for the upcoming weekend and well into next week. && .FIRE WEATHER... Red flag conditions are not expected over the next several days. && .HYDROLOGY... Significant flooding is not expected over the next several days. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 89 71 90 72 89 / 50 20 40 20 50 Panama City 85 74 88 74 87 / 50 20 40 20 50 Dothan 88 70 91 70 89 / 60 30 40 20 50 Albany 89 70 90 71 90 / 60 30 40 20 50 Valdosta 88 70 90 71 87 / 50 20 40 20 50 Cross City 87 71 89 71 88 / 30 20 50 30 50 Apalachicola 85 72 87 73 86 / 50 20 40 30 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && Near Term...Lamers/Wool Aviation...DVD/Wool Short Term/Fire Wx/Hydrology...DVD Long Term...Barry Marine...Gould/Wool
Hazardous weather outlook, Jun 7, 11:32 AM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1232 PM EDT FRI JUN 7 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-080900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1232 PM EDT FRI JUN 7 2013 /1132 AM CDT FRI JUN 7 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY IN THE LATE MORNING AND AFTERNOON. SOME OF THE STORMS COULD BE STRONG TO MARGINALLY SEVERE WITH GUSTY WINDS OR HAIL. RIP CURRENTS MAY CONTINUE TODAY ON THE PANHANDLE BEACHES. THERE IS A MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY. THERE IS AT LEAST A LOW END THREAT FOR STRONG TO SEVERE STORMS EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF WARNINGS ARE ISSUED FOR THEIR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. WOOL/LAMERS
In the hours before
Special weather statement, Jun 7, 2:15 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
315 PM EDT FRI JUN 7 2013
ALZ068-069-072000-
GENEVA AL-HOUSTON AL-
215 PM CDT FRI JUN 7 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN GENEVA
AND WESTERN HOUSTON COUNTIES IN SOUTHEAST ALABAMA...
* UNTIL 300 PM CDT
AT 212 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 5 MILES SOUTH OF SLOCOMB...OR NEAR FADETTE...MOVING
NORTHEAST AT 25 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
&&
LAT...LON 3129 8534 3108 8521 3099 8552 3099 8567
3104 8572
TIME...MOT...LOC 1915Z 240DEG 21KT 3104 8559
38-GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:15 PM CDT | Special Weather Statement | TAE | Houston | 45 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.